Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 20, 2020, 12:29 AM CDT for Harmon County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2020, 12:29 AM CDT (05:29 UTC)
- Expired
- May 20, 2020, 1:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
County Harmon County, OK
The radar
The Altus AFB radar (KFDR), 91 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 2113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272 WWUS84 KOUN 200529 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1229 AM CDT Wed May 20 2020 OKZ033-TXZ083-200600- Harmon OK-Hardeman TX- 1229 AM CDT Wed May 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harmon and northwestern Hardeman Counties Until 100 AM CDT... AT 1224 AM CDT, a strong thunderstorm was located 6 miles north of Kirkland Texas, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3464 10000 3472 9987 3439 9984 3440 10000 TIME...MOT...LOC 0524Z 242DEG 15KT 3448 10011 $$ JP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 11:10 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 19, 11:10 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Norman OK 1110 PM CDT Tue May 19 2020 ...New UPDATE... .UPDATE... Issued at 1103 PM CDT Tue May 19 2020 Radar starting to show a few echos across western north Texas from the storm complex currently across the Texas Panhandle. Latest HRRR CAMs showing the potential for later development into southwest Oklahoma as well. As a result, added 20 percent POPs to the grids for isolated TSRA across our far southwest CWA until 3 AM. Although the environment is strongly unstable (2000 J/jg MUCAPE) with weak shear, it also appears to be strongly capped, so don't expect any deep convection from from firing up. && .SHORT TERM... (This evening through Wednesday) Issued at 246 PM CDT Tue May 19 2020 Easterly surface winds will advect slightly drier air from the east tonight, which will likely offset the weak waa that tries to develop overnight. Expect that waa may lead to some lower level cloud development, but drier air at the surface along with some capping in place should preclude any precip from developing overnight. On caveat may be what the GFS is doing with developing convection to our west across the higher terrain. This may make a run at southwest Oklahoma and western north Texas late this evening, but for now will leave tonight period dry. For Wednesday, other than perhaps a bit more cloud cover expect another dry and mild day, much like we have seen that last few days. && .LONG TERM... (Wednesday night through next Monday) Issued at 246 PM CDT Tue May 19 2020 Thunderstorms that develop across the eastern High Plains of Texas may approach southwest Oklahoma and adjacent parts of north Texas Wednesday night/Thursday morning. Scattered showers/storms may develop farther to the east Thursday morning with isentropic ascent/warm air advection. A longwave trough will persist across the western United States through the upcoming weekend. Embedded shortwave troughs are progged to eject into the Plains with an attendant increase in synoptic-scale ascent. At the surface, a moist and conditionally unstable airmass will remain over Oklahoma and western north Texas with an oscillating dryline to the west (from the Caprock to near the 100th meridian). These aforementioned features will result in a daily chance of showers and thunderstorms (some severe) Thursday through Saturday. The timing of these waves (and therefore a greater risk of severe weather) is somewhat uncertain. In addition, the Southern Plains will be on the southern periphery of the greatest ascent and effective bulk shear. Nevertheless, there will likely be thunderstorms somewhere in the area everyday (the majority will remain dry on a given day). By Sunday, the longwave trough may finally eject into the Plains with an attendant increase coverage of showers and thunderstorms. Heavy rainfall/flooding may become a hazard during this period. The trough is forecast to close-off and may persist somewhere in the Southern Plains into early next week. This will result in a continued chance for showers and thunderstorms. Mahale && .AVIATION... (06Z TAFS) Issued at 1045 PM CDT Tue May 19 2020 East wind will perists overnight and turn southeast in western Oklahoma Wednesday. Ceilings near the MVFR/VFR limit are epected to form or move into southwestern Oklahoma and adjacent parts of northern Texas early Wednesday morning. Scattered thunderstorms are expected to arrive from the west into western Oklahoma and && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 56 79 63 78 / 0 0 20 30 Hobart OK 58 82 64 85 / 20 0 30 30 Wichita Falls TX 63 83 66 87 / 20 0 30 30 Gage OK 55 82 61 85 / 0 0 30 30 Ponca City OK 53 79 61 78 / 0 0 10 30 Durant OK 60 80 64 82 / 10 0 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...68 LONG TERM....09 AVIATION...09
Hazardous weather outlook, May 19, 11:53 AM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1153 AM CDT Tue May 19 2020 OKZ004>048-050>052-TXZ083>090-201700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1153 AM CDT Tue May 19 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There will be the chance for thunderstorms over the area from Wednesday night through Monday. There will be the potential for strong to severe storms through this period. There is a slight risk for severe storms across northwest Oklahoma on Thursday and Thursday night, and the potential areas for severe storms Friday through Monday will become more defined later in the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, May 20, 12:29 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1229 AM CDT Wed May 20 2020 OKZ033-TXZ083-200600- Harmon OK-Hardeman TX- 1229 AM CDT Wed May 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harmon and northwestern Hardeman Counties Until 100 AM CDT... AT 1224 AM CDT, a strong thunderstorm was located 6 miles north of Kirkland Texas, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3464 10000 3472 9987 3439 9984 3440 10000 TIME...MOT...LOC 0524Z 242DEG 15KT 3448 10011 JP
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:10 AM CDT | Special Weather Statement | OUN | Greer | 35 min |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.